Florida, 2004

Damaging Wind in Florida, March 16, 2004

March 16, 2004 · NWS JAX · 1 event in 1 county or zone

Emergency management reported a few tree tops were broken off and a utility pole was blown down. The skirting around the perimeter of a trailer was slightly bent.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency management reported a few tree tops were broken off and a utility pole was blown down. The skirting around the perimeter of a trailer was slightly bent.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 2:05 AM EST, 25 minutes earlier.

Area forecast discussion, Mar 16, 2:05 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 AM EST TUE MAR 16 2004

.SHORT TERM...LEAD SHORTWAVE COMBINED WITH SURGE OF MOISTURE FROM
THE TROPICS HAS HELPED TO PRODUCE A LARGE AREA OF MODERATE TO
OCCASIONALLY HEAVY RAINFALL THIS MORNING. ISOLATED TS ALSO NOTED
FROM LIGHTNING DATA. FARTHER WEST...NORTHERN STREAM SHORTWAVE IS
DROPPING INTO ARKANSAS WITH REMAINS OF SW U.S. CLOSED LOW FILLING
AND MOVING EASTWARD INTO THE GULF. COMBINATION OF THESE TWO SYSTEMS
WILL INCREASE UPPER DIVERGENCE ACROSS THE CWA LATER THIS MORNING
HELPING SPARK AN ADDITIONAL ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS. WILL GO WITH CATEGORICAL POPS ALMOST EVERYWHERE
TODAY TAPERING THINGS OFF FROM WEST TO EAST THIS AFTERNOON AS COLD
FRONT PUSHES ACROSS THE AREA. CLOUD COVER AND RAINFALL WILL KEEP
TEMPS DOWN SEVERAL DEGREES FROM YESTERDAYS HIGHS.

.LONG TERM...HIGH PRESSURE WILL BUILD IN BEHIND FRONT ON WEDNESDAY
BRINGING SIGNIFICANTLY DRIER AIR WITH IT. MEAN EAST COAST TROUGH
SETS UP FOR THE LONGER TERM WITH WEST TO NORTHWEST FLOW ALOFT
ACROSS THE DEEP SOUTH. THIS SHOULD YIELD RATHER DRY WEATHER WITH
TEMPS NEAR SEASONAL NORMS.

&&

.MARINE...REGIONAL BUOYS REPORT SLY WINDS 10-15 KTS (GUSTS 15-20 KTS
OVER FL WATERS) AND SEAS 3-4 FT EARLY THIS MORNING. DONT EXPECT A
STRONG WIND SURGE ASSOCIATED WITH THE FROPA DUE TO PREVAILING OFFSHORE
FLOW. BELIEVE SCEC CRITERIA WILL SUFFICE TODAY AND TONIGHT...THEN
MARGINAL SCA CONDITIONS OVER OFFSHORE WATERS TUESDAY. WINDS/SEAS
SUBSIDE THROUGH THE END OF THE WEEK AS SFC HIGH BUILDS IN FROM THE WEST
AND DISTURBANCES ARE KEEP NORTH OF THE AREA.

 &&

.FIRE WX...WILL HOIST A FIRE WX WATCH FOR FL ZONES WED AFTN AS DRIER
AIR FILTERS INTO THE AREA. DRY POST-FRONTAL WNW WINDS WILL BECOME
BREEZY (SUSTAINED 15 MPH) WED AFTN AND THIS COULD INCREASE DRYING OF
WET GROUNDS ENOUGH TO DROP RH/S DOWN TO CRITICAL LEVELS FOR 4-6 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 48 71 46 / 70 10 00 00
SSI 70 51 70 51 / 90 30 00 00
JAX 73 53 73 46 / 99 30 00 00
SGJ 73 55 72 52 / 99 40 00 00
GNV 73 53 74 43 / 99 30 00 00
OCF 75 54 75 43 / 90 30 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WX WATCH WED PM ALL ZONES.
GA...NONE.
&&

PUBLIC...CAMP
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Mar 15, 6:00 AM EST, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EST MON MAR 15 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151700-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EST MON MAR 15 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
A MODERATE RISK OF RIP CURRENTS IS EXPECTED AGAIN THIS AFTERNOON. SEE
THE SURF ZONE FORECAST FOR MORE INFORMATION.

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY ACROSS
NORTHEAST FLORIDA. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

The radar

The Jacksonville radar (KJAX), 133 km away, was scanning. The volume nearest the first event began at 07:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
March 16, 2:30 AM EST
Where
Flagler County, Codys Corner
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
29.333, -81.317

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386532.